Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Torsion classes and a universal constraint on Donaldson invariants for odd manifolds

Authors: Selman Akbulut, Tom Mrowka and Yongbin Ruan
Journal: Trans. Amer. Math. Soc. 347 (1995), 63-76
MSC: Primary 57R57; Secondary 57N13, 57R55
MathSciNet review: 1270658
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies the topology of the gauge group and gives $ \bmod \,2$ universal relations along Donaldson polynomials of smooth $ 4$-manifolds, generalizing Y. Ruan's previous related result.

References [Enhancements On Off] (What's this?)

  • [A] S. Akbulut, On universal relations in gauge theory (to appear). MR 1307997 (97c:57033)
  • [AJ] M. F. Atiyah and J. D. S. Jones, Topological aspects of Yang-Mills theory, Comm. Math. Phys. 61 (1978), 97-118. MR 503187 (80j:58021)
  • [DW] A. Dold and H. Whitney, Classification of oriented sphere bundles over a $ 4$-complex, Ann. of Math. (2) 69 (1959), 667-677. MR 0123331 (23:A659)
  • [D1] S. K. Donaldson, Connections, cohomology and the intersection forms of $ 4$-manifolds, J. Differential Geom. 24 (1986), 275-341. MR 868974 (88g:57033)
  • [D2] -, Polynomial invariants for smooth $ 4$-manifolds, Topology 29 (1990), 257-315. MR 1066174 (92a:57035)
  • [D3] -, The orientation of Yang-Mills moduli spaces and $ 4$-manifold topology, J. Differential Geom. 26 (1987), 387-428.
  • [DK] S. K. Donaldson and P. Kronheimer, The geometry of $ 4$-manifolds, Oxford Math. Monographs, 1990.
  • [FS] R. Fintushel and R. Stern, $ SO(3)$-connections and the topology of $ 4$-manifolds, J. Differential Geom. 20 (1984), 523-539. MR 788294 (86k:57014)
  • [K] D. Kotschick, $ SO(3)$-invariants for $ 4$-manifolds with $ b_2^ + = 1$ (to appear). MR 1969272 (2004c:58045)
  • [M] J. Morgan, Lecture notes.
  • [R1] Y. Ruan, A universal constraint on Donaldson invariants, J. Differential Geom. (to appear). MR 1163456 (93c:57025)
  • [R2] -, Reducible connection on non-simply connected $ 4$-manifolds (to appear).
  • [T] C. Taubs, Self-dual connections on manifolds with indefinite intersection matrix, J. Differential Geom. 19 (1984), 517-560. MR 755237 (86b:53025)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R57, 57N13, 57R55

Retrieve articles in all journals with MSC: 57R57, 57N13, 57R55

Additional Information

Keywords: Gauge group, Donaldson polynomial, ASD connections, Dirac operator
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society